MAUDE Adverse Event Report: ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL; HOT OR COLD DISPOSABLE PACK.
Model Number ThermaCare HeatWraps - Lower Back & Hip
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Erythema (1840); Burning Sensation (2146); Blister (4537)
Date of Event 03/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause cannot be identified.The manufacturing site investigated this complaint by reviewing the device history records and manufacturing controls.The review of the device history records, batch thermal records, and production controls met the product release criteria.Consumer reports "she experienced a burning sensation and a blister".The cause of the consumer stating "she experienced a burning sensation and a blister" is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risks of blisters or other skin irritations.This is an adverse event for a burning sensation and a blister; a risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.
 
Event or Problem Description
On 22-mar-2022, a spontaneous report from the united states was received from a consumer via telephone regarding a (b)(6) african american female who used a thermacare lower back and hip 8hr l/xl heat wrap.Medical history included high blood pressure and type ii diabetes.The consumer was allergic to seafood and was a non-smoker.Concomitant products included metformin and hydrochlorothiazide.At 6:00 on (b)(6) 2022, the consumer topically applied a thermacare lower back and hip 8hr l/xl heat wrap to her lower back for an unspecified indication.At 16:00 on (b)(6)2022, the consumer took the heat wrap off.She experienced a burning sensation and a blister.For treatment she washed the area with warm water with soap and applied neosporin.She worked at a healthcare facility and the nurses where she worked advised her to use over-the-counter (otc) burn cream.Subsequently, she had been applying neosporin and an otc burn cream.As of (b)(6 )2022, the area was much better, and she no longer had the blister or burning pain.The area where the device was placed was still pinkish and it was resolving.She did not seek medical attention.No additional information was provided.

Brand Name
THERMACARE LOWER BACK & HIP 8HR L/XL
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
Manufacturer (Section G)
BRIDGES CONSUMER HEALTHCARE
811 broad street, suite 600
chattanooga TN 37402
Manufacturer Contact
scott hughes
811 broad street, suite 600
chattanooga, TN 37402
4237178579
MDR Report Key14106266
Report Number3007593958-2022-00021
Device Sequence Number17312504
Product Code IMD
UDI-Device Identifier00305733010037
UDI-Public00305733010037
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/01/2024
Device Model NumberThermaCare HeatWraps - Lower Back & Hip
Device Lot NumberGA0105
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2022
Initial Report FDA Received Date04/13/2022
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HYDROCHLOROTHIAZIDE; METFORMIN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale
Patient Weight113 KG
Patient RaceBlack Or African American